Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 25, 2011, 8:21 PM EDT for Duval County, Flagler County, Saint Johns County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2011, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 25, 2011, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 68 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991
WWUS82 KJAX 260021
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT THU AUG 25 2011
FLZ025-033-038-260100-
DUVAL-FLAGLER-ST. JOHNS-
821 PM EDT THU AUG 25 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS...
FLAGLER AND DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 900 PM EDT...
THE FIRST ESTABLISHED OUTER RAINBAND FROM HURRICANE IRENE WAS
APPROACHING THE DUVAL COUNTY EAST COAST...AND THE BAND WAS MOVING
INLAND ACROSS SAINT JOHNS AND FLAGLER COUNTIES AROUND 40 MPH. WIND
GUSTS OF 40 TO 45 MPH HAVE BEEN MEASURED WITH THIS BAND OF RAIN.
PERIODS OF HEAVY RAINFALL AND GUSTY WINDS CAN BE EXPECTED FROM
MAYPORT TO ST. AUGUSTINE TO PALM COAST THROUGH THE HOUR. THE BAND
WILL AFFECT INLAND AREAS INCLUDING ARLINGTON... DURBIN...
BAKERSVILLE... HASTINGS...AND BUNNELL THROUGH 900 PM. MINOR WIND
DAMAGE WILL BE POSSIBLE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2926 8115 2926 8142 2939 8143
2940 8148 2949 8152 2976 8152 2988 8160
2997 8160 3002 8169 3019 8168 3019 8176
3047 8182 3056 8171 3059 8161 3053 8153
3056 8150 3048 8140 2976 8124 2944 8110
TIME...MOT...LOC 0018Z 088DEG 24KT 3084 8100 3010 8140
2935 8134
$$
ENYEDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 5:55 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 25, 5:55 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 PM EDT THU AUG 25 2011
...HURRICANE IRENE TO PASS WELL EAST OF THE AREA ON FRIDAY...
...WINDS WILL GUST UP TO 40 MPH ALONG THE COAST ON FRIDAY...
.UPDATE...
A WIND ADVISORY HAS BEEN ISSUED FOR THE COASTAL COUNTIES OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA AS WELL AS CLAY AND PUTNAM
COUNTIES ALONG THE ST JOHNS RIVER BASIN. NO OTHER CHANGES WERE
MADE.
.SHORT TERM...
HURRICANE IRENE REMAINS A WELL BEHAVED STORM AND THE WEATHER
SITUATION IS UNFOLDING EXACTLY AS EXPECTED. VIRTUALLY NO CHANGES
WERE MADE WITH THIS PACKAGE. ISOLATED TO WIDELY SCATTERED SHOWERS
WILL CONTINUE TONIGHT MAINLY ALONG THE COAST. ALTHOUGH HURRICANE
IRENE WILL REMAIN OVER 250 MILES AWAY FROM OUR COAST...IT IS A
LARGE HURRICANE AND THE PRESSURE GRADIENT WILL BE TIGHT ENOUGH FOR
WIND GUSTS UP TO 40 MPH ALONG OUR COAST. WINDS ARE ALREADY GUSTING
BETWEEN 20 AND 30 MPH ALONG THE COAST. WINDS WILL GRADUALLY
INCREASE THROUGH THE NIGHT AND BECOME SUSTAINED 25 TO 30 MPH WITH
GUSTS OF 30 TO 40 MPH BY SUNRISE FRIDAY ALONG THE IMMEDIATE COAST.
RATHER THAN PUT UP TWO HEADLINES...THE PLAN IS TO REPLACE THE
CURRENT LAKE WIND ADVISORY WITH A WIND ADVISORY AT AROUND 5 PM
TODAY FOR ALL COASTAL COUNTIES AND ALSO FOR CLAY AND PUTNAM
COUNTIES ALONG THE ST JOHNS RIVER. THE WIND ADVISORY WILL REMAIN
IN EFFECT THROUGH TOMORROW. IT SHOULD BE NOTED THAT LOCALLY
HIGHER WIND GUSTS WILL ACCOMPANY ANY SHOWERS THAT MOVE ONSHORE.
SCATTERED SHOWERS ARE EXPECTED TO CLIP THE COAST AS HURRICANE
IRENE PASSES WELL EAST OF THE AREA. AN ISOLATED LIGHTNING STRIKE
WILL ALSO BE POSSIBLE. BRIEF HEAVY DOWNPOURS AND LOCALLY GUSTY
WINDS CAN BE EXPECTED IN SHOWERS. THE CHANCES OF RAIN ARE VERY LOW
OVER INLAND AREAS DUE TO INCREASED SUBSIDENCE AND DRY AIR ON THE
FAR WESTERN PERIPHERY OF THE HURRICANE.
MAX TEMPS ON FRIDAY WILL RANGE FROM THE UPPER 80S AT THE BEACHES
IN STRONG ONSHORE FLOW TO MID 90S ACROSS INLAND AREAS WHERE MUCH
LESS CLOUD COVER IS EXPECTED.
DECIDED TO JUST NUDGE MAX TEMPS ON SATURDAY UP ANOTHER DEGREE
ACROSS THE BOARD AS HURRICANE IRENE PULLS AWAY AND STRONG
SUBSIDENCE TAKES OVER. TEMPS WILL SOAR INTO THE MID TO UPPER 90S
IN OFFSHORE FLOW ON SATURDAY AND SUNDAY. SUBSIDENCE AND DRY AIR
WILL KEEP CONVECTION AT A MINIMUM BOTH DAYS.
.LONG TERM...
PERIOD WILL START OUT HOT WITH BELOW NORMAL PRECIP CHANCES...BUT A
RETURN TO MORE NORMAL WX IS EXPECTED BY TUE AND CONTINUING INTO
LATE NEXT WEEK.
&&
.AVIATION...MVFR CIG/VSBY EXPECTED IN SCT SHOWER ACTIVITY THROUGH
THIS EVENING. VFR WILL PREVAIL TONIGHT. ENE WINDS OF 15-20 KT REST
OF THE AFTN... WITH HIGHER GUSTS EXPECTED IN SHOWERS. VFR
TONIGHT...WITH WINDS INCREASING TO 15-20 KT GUSTING TO 30 KT. HAVE
VCSH HAS BEEN PLACED IN TAFS FOR FRI.
&&
.MARINE...WINDS AND SEAS ARE MEETING SCA CONDS AND WILL CONT TO
DETERIORATE TONIGHT WITH T.S. FORCE WINDS DEVELOPING OFFSHORE WITH
NEARSHORE WATERS INCREASINGLY SEEING A BETTER CHANCE OF T.S.
WINDS. SEAS EXPECTED TO INCREASE TO 18-22 FT ON FRI...MAINLY
OFFSHORE WATERS WITH EVEN HIGHER CONDS LIKELY FOR A BRIEF TIME.
WINDS AND SEAS WILL GRADUALLY DECREASE FRIDAY NIGHT THROUGH
SATURDAY. COASTAL IMPACTS...MINOR TO MODERATE COASTAL FLOODING
ALONG WITH MODERATE TO SIGNIFICANT BEACH EROSION EXPECTED ON
FRIDAY WHEN HIGHEST WINDS AND SURF COMBINE WITH INCREASING
ASTRONOMICAL TIDES. HIGH SURF ADVISORY IN EFFECT THROUGH
FRIDAY...WITH EXPECTED SURF OF 7 TO 12 FT...LOCALLY HIGHER ALONG
THE NE FL COAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 95 73 98 / 10 20 10 10
SSI 77 89 77 95 / 40 40 20 20
JAX 77 93 76 98 / 30 40 10 20
SGJ 80 89 77 95 / 40 40 20 20
GNV 74 93 75 97 / 30 20 10 20
OCF 74 93 76 96 / 30 30 10 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 7 PM EDT FRIDAY FOR CLAY-DUVAL-FLAGLER-
NASSAU-PUTNAM-ST JOHNS.
RIP CURRENT RISK THROUGH FRIDAY EVENING FOR DUVAL-FLAGLER-NASSAU-
ST JOHNS.
HIGH SURF ADVISORY UNTIL 11 PM EDT FRIDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
GA...WIND ADVISORY UNTIL 7 PM EDT FRIDAY FOR COASTAL CAMDEN-COASTAL
GLYNN-INLAND CAMDEN-INLAND GLYNN.
RIP CURRENT RISK THROUGH FRIDAY EVENING FOR COASTAL CAMDEN-
COASTAL GLYNN.
HIGH SURF ADVISORY UNTIL 11 PM EDT FRIDAY FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
SHULER/SHASHYHazardous weather outlook, Aug 25, 12:18 PM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1218 PM EDT THU AUG 25 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260915- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1218 PM EDT THU AUG 25 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM FRIDAY FOR THE ATLANTIC COAST... ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... ...COASTAL FLOOD WARNING IN EFFECT... ...LAKE WIND ADVISORY FOR PORTIONS OF NORTHEAST FLORIDA THROUGH THROUGH 8 PM TODAY... .DAY ONE...REST OF TODAY AND TONIGHT... AS HURRICANE IRENE MOVES NORTHWEST AND EVENTUALLY NORTH...WINDS WILL INCREASE ACROSS MUCH OF THE AREA. A LAKE WIND ADVISORY IS IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA. SOUTHEASTERLY SWELLS FROM HURRICANE IRENE WILL CONTINUE TO INCREASE TODAY AND BRING A HIGH RISK OF RIP CURRENTS AND HIGH SURF AT AREA BEACHES. REFER TO THE COASTAL HAZARD MESSAGE AS WELL AS LATEST HURRICANE LOCAL STATEMENT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HURRICANE IRENE IS FORECAST TO PASS WELL EAST OF THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COAST ON FRIDAY. THE PRIMARY THREAT FROM IRENE IS EXPECTED TO BE TO MARINE INTERESTS AND BEACH-GOERS. COASTAL FLOODING IS EXPECTED TO BECOME A CONCERN ON FRIDAY THROUGH LATE FRIDAY NIGHT. AS THE STORM PASSES THE REGION... HIGH SURF AND LARGE BREAKERS NEAR INLETS ARE EXPECTED. HIGH ASTRONOMICAL TIDES WILL OCCUR LATE THIS WEEK AS WELL. A HIGH RISK OF RIP CURRENTS IS ANTICIPATED THROUGH FRIDAY. BEACHFRONT INTERESTS SHOULD SECURE OBJECTS VULNERABLE TO SURF ACTION. MARINE INTERESTS SHOULD TAKE PRECAUTIONS AT THIS TIME...ESPECIALLY IF YOU WILL BE AWAY FROM YOUR BOAT. TROPICAL STORM FORCE WINDS ARE EXPECTED OVER THE COASTAL WATERS AND PORTIONS OF THE ATLANTIC COASTAL COUNTIES FROM LATE TONIGHT THROUGH FRIDAY EVENING. ON THE PRESENT FORECAST TRACK...THE HEAVIEST RAINFALL AMOUNTS WILL LIKELY BE NEAR THE ATLANTIC COAST. IN THESE AREAS...1 TO 2 INCH RAIN TOTALS ARE POSSIBLE...ESPECIALLY WHERE MORE PERSISTENT RAIN BANDS DEVELOP. INTERESTS IN THE AREA SHOULD CONTINUE TO CLOSELY MONITOR THE OFFICIAL FORECASTS ON IRENE. RESIDENTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA AND REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL/SHASHY
In the hours before
Local storm report, Aug 25, 7:40 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
740 PM EDT THU AUG 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TROPICAL STORM 42 ENE ST. AUGUSTINE BE 30.00N 80.60W
08/25/2011 AMZ472 XX BUOY
MARINE BUOY 41012 REPORTED A WIND GUST TO 37 KNOTS /43
MPH/ AT 644 PM EDT.
&&
JHESSSpecial weather statement, Aug 25, 7:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
742 PM EDT THU AUG 25 2011
FLZ033-038-260030-
FLAGLER-ST. JOHNS-
742 PM EDT THU AUG 25 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN ST.
JOHNS AND FLAGLER COUNTIES FOR STRONG WINDS VALID UNTIL 830 PM EDT...
THE FIRST ESTABLISHED OUTER RAINBAND FROM HURRICANE IRENE WAS
APPROACHING THE ST. JOHNS AND FLAGLER COUNTY COASTS FROM THE EAST. WIND
GUSTS OF 40 TO 45 MPH HAVE BEEN MEASURED WITH THIS BAND OF RAIN OVER
THE ATLANTIC WATERS. PERIODS OF HEAVY RAINFALL AND GUSTY WINDS CAN
BE EXPECTED FROM SAINT AUGUSTINE SOUTHWARD TO CRESCENT BEACH AND
FLAGLER BEACH THROUGH THE HOUR. THE BAND WILL MOVE SOUTHWEST AT 40
MPH AND AFFECT INLAND AREAS INCLUDING PALM COAST... BUNNELL...
ESPANOLA... AND HASTINGS THROUGH 830 PM. MINOR WIND DAMAGE WILL BE
POSSIBLE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2926 8115 2925 8141 2939 8143
2940 8148 2944 8148 2949 8152 2976 8152
2978 8154 2992 8128 2988 8126 2973 8123
2942 8110
TIME...MOT...LOC 2338Z 047DEG 37KT 3018 8086 2975 8102
2926 8109
ENYEDISpecial weather statement, Aug 25, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT THU AUG 25 2011
FLZ025-033-038-260100-
DUVAL-FLAGLER-ST. JOHNS-
821 PM EDT THU AUG 25 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS...
FLAGLER AND DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 900 PM EDT...
THE FIRST ESTABLISHED OUTER RAINBAND FROM HURRICANE IRENE WAS
APPROACHING THE DUVAL COUNTY EAST COAST...AND THE BAND WAS MOVING
INLAND ACROSS SAINT JOHNS AND FLAGLER COUNTIES AROUND 40 MPH. WIND
GUSTS OF 40 TO 45 MPH HAVE BEEN MEASURED WITH THIS BAND OF RAIN.
PERIODS OF HEAVY RAINFALL AND GUSTY WINDS CAN BE EXPECTED FROM
MAYPORT TO ST. AUGUSTINE TO PALM COAST THROUGH THE HOUR. THE BAND
WILL AFFECT INLAND AREAS INCLUDING ARLINGTON... DURBIN...
BAKERSVILLE... HASTINGS...AND BUNNELL THROUGH 900 PM. MINOR WIND
DAMAGE WILL BE POSSIBLE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2926 8115 2926 8142 2939 8143
2940 8148 2949 8152 2976 8152 2988 8160
2997 8160 3002 8169 3019 8168 3019 8176
3047 8182 3056 8171 3059 8161 3053 8153
3056 8150 3048 8140 2976 8124 2944 8110
TIME...MOT...LOC 0018Z 088DEG 24KT 3084 8100 3010 8140
2935 8134
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:50 AM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Union | 13 hr |
| Aug 26, 7:08 AM EDT | Special Weather Statement | JAX | Flagler, Saint Johns | 52 min |
| Aug 26, 8:05 AM EDT | Special Weather Statement | JAX | Duval, Nassau, Putnam, Saint Johns | 40 min |
| Aug 26, 4:32 PM EDT | Special Weather Statement | JAX | Flagler | 28 min |
| Aug 26, 4:47 PM EDT | Small Craft Advisory | JAX | 11 hr |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.